So i have been taking a 10 mg dose of Paxil every morning for the past two years, and I don't know if the physical aspects of my GAD are best served by upping the dosage of the SSRI or taking my Xanax.
You are on a sub therapeutic dose of Paxil. The usual dose range is 20-60mg/day so it would be better to get the dose into that range, especially with the increasing reluctance of doctors to prescribe benzodiazepines (BZDs).
Antidepressants work by encouraging the growth of new brain cells to replace those killed or prevented from growing by chronic stress hormone exposure. To initiate and sustain this requires a minimum dose. Taking less can 'train' the brain to ignore the med increasing the chances of it failing to work.
The 1mg Xanax makes me sleep (doc indicated I should use it to assist with sleep as needed)
BZDs are not good sleeping pills as tolerance to the sedation builds quickly, often within a couple of weeks when they are taken daily. If insomnia is an issue then low doses, 25-50mg, of trazodone (Desyrel) would be a better option. Trazodone is an antidepressant which at doses below 150mg acts only as an antihistamine so it won't interfere with the Paxil.
My question is as to whether anyone else has upped their dosage of Paxil and seen a cessation of physcal symptoms as a result?
If the symptoms are anxiety related, as the ones you've listed often are, then yes, taking Paxil at an effective dose should diminish them, and hopefully eliminate them entirely.